It is currently Thu Aug 17, 2017 7:46 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Fri Apr 13, 2012 12:49 pm 
Offline
Average Poster
Average Poster

Joined: Fri Feb 24, 2012 1:20 pm
Posts: 17
I've been on suboxone film for 6 weeks. I know thats not long. I had been on Opana ER for over 5 years for a crush injury. I was tired of being on the opiates and every now and then the tolerance kicks in and I would feel awful. The solution was always the same, increase the dosage. I still have the pain issue but am working on some alternative treatments and seem to be doing OK. Actually I'm better than OK which totally surprised me. This past Monday I had to undergo some minor surgery. My surgeon had me stop the suboxone 2 days before surgery. When I checked in, I was in a mild state of withdrawal but not too bad. I was given an opiate along with general anesthesia. Surgery part went well and I refused post op pain meds. The hot water bottle was my best friend!.One thing I definitely noticed was how different I felt not being on the suboxone. While on it (Itake 8 mgin the AM and 4 mg in the PM), I sweat like a pig. When I sweat so awfully, I get nauseous and dizzy. Pretty bad to the point of vomiting. I was told by the doctor who prescribes the suboxone that MAYBE it was from the subs but I am also at the age of hot flashes also.He also said I would adjust in a few weeks. I don't think I have adjusted well at all. After surgery and before I went back on the subs, I really felt well and never sweat like that at all. I did have a few hot flashes but nothing like where the sweat is rolling down my face and back. Gross. Except for withdrawal starting, I felt wonderful. So I am stopping. I started back on the subs. After going into moderate withdrawal I took the full 8mg strip but am now taking 4 mg twice a day. I am going to go on a slow taper. Now for the questions (God Bless anyone who has read this and plan on giving me advice. I am so sorry I have so much to say). Has anyone tried the withdrawal ease stuff advertised on this site? Relapsing on the opiates really are not a concern for me. I don't have a "drug" dealer, never obtained the stuff illegally and don't plan on trying. The mental part I am OK with just want to get off these drugs like NOW. Is the withdrawease worth the price?


Top
 Profile  
 
 Post subject: No magic bullet
PostPosted: Fri Apr 13, 2012 4:29 pm 
Offline
Power Poster
Power Poster

Joined: Thu Apr 05, 2012 2:22 am
Posts: 77
Dont waste your money, it doesnt work, all you need is clonodine, imodium and a good multi vitamin and a good game plan which involves staying clean and sober. are you ready to be drug free, especially with your surgery pain? I know subs suck but its better than being on dope. look up the thomas recipe.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 13, 2012 10:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
hey & welcome :)

Given you've never abused opioids as such, and even managed to refuse opioids post-op, it's fair to assume that you're not an addict. You may have been dependent on opioids, but you took them as prescribed and didn't use them to get high. I have a personal belief that people such as yourself don't require long term Suboxone treatment, though I'm just a layperson and some doctors may disagree.

So it's just a matter of making your taper as smooth as possible and maintain your functioning. It's a case of going slow, and really low. This forum has had a lot of people successfully taper. I'd suggest checking out laddertipper's and Diary Of A Quitter's tapering threads. http://suboxforum.com/viewtopic.php?t=4040 There's one of them.

I'm going to start a compilation thread linking to all those who've done a successful taper, so keep your eyes open.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Apr 16, 2012 9:14 am 
Offline
Average Poster
Average Poster

Joined: Fri Feb 24, 2012 1:20 pm
Posts: 17
So it sounds like I switched one addictive medicine for another. It sounds like even if I taper slowly I still have to go through that damned withdrawal. One doctor told me if I stayed on the opiates and with a slow taper I would not have very many withdrawal symptoms. It sounds like what everyone on this forum says they taper slowly then "jump" off and go through withdrawals. If thats the case why taper? Why not just stop when you're ready and got through withdrawal?Is the withdrawal even easier??? The reason I started suboxone is becuase slowly tapering off the opana was hell. I was slowly reducing my dosage until I got to a point where I never seemed to adjust; I just always felt bad. So I started the suboxone thinking it would be easier to get off. Doesn't sound like it. I might as well schedule sick time and go through hell.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 17, 2012 3:15 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun May 15, 2011 11:50 pm
Posts: 58
I agree with Ozzy619-

Seems like your in a tight spot either way your gonna have to be on something or face the withdrawal. Good Luck-

_________________
“The world breaks everyone, and afterward, some are strong at the broken places.” -Ernest Hemingway


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group